Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 51, NWS Little Rock, AR

March 30, 20214 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 30, 2021, 11:55 PM CDT for 4 counties in Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2021, 11:55 PM CDT (04:55 UTC)
Expired
Mar 31, 2021, 12:30 AM CDT
In force
35 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

Counties Clark County, AR, Dallas County, AR, Grant County, AR, Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 108 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

971 
WUUS54 KLZK 310455
SVRLZK
ARC019-039-053-059-310530-
/O.NEW.KLZK.SV.W.0051.210331T0455Z-210331T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1155 PM CDT Tue Mar 30 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  East central Clark County in southwestern Arkansas...
  Southwestern Grant County in central Arkansas...
  Northwestern Dallas County in southwestern Arkansas...
  Southeastern Hot Spring County in southwestern Arkansas...

* Until 1230 AM CDT.

* At 1155 PM CDT, a severe thunderstorm was located over Gum Springs
  in Clark County, or near Arkadelphia, moving east at 35 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Arkadelphia...                    Leola...
  Carthage...                       Gum Springs in Clark County...
  Richwoods...                      Princeton...
  Tulip...                          Curtis...
  Manning...                        Joan...
  Willow...                         Dalark...
  Griffithtown...                   

This includes Interstate 30 between mile markers 64 and 74.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3396 9317 3414 9318 3418 9254 3393 9253
TIME...MOT...LOC 0455Z 267DEG 29KT 3406 9307 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

Goudsward
2 follow-up statements
411 
WWUS54 KLZK 310507
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1207 AM CDT Wed Mar 31 2021

ARC019-039-053-059-310530-
/O.CON.KLZK.SV.W.0051.000000T0000Z-210331T0530Z/
Clark AR-Grant AR-Dallas AR-Hot Spring AR-
1207 AM CDT Wed Mar 31 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EAST CENTRAL CLARK...SOUTHWESTERN GRANT...NORTHWESTERN DALLAS AND
SOUTHEASTERN HOT SPRING COUNTIES...

At 1207 AM CDT, a severe thunderstorm was located 8 miles southeast
of Arkadelphia, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Leola...                          Carthage...
Joan...                           Princeton...
Tulip...                          Willow...
Dalark...                         Griffithtown...
Manning...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3395 9301 3414 9302 3418 9254 3393 9253
TIME...MOT...LOC 0507Z 267DEG 29KT 3407 9295 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Goudsward
649 
WWUS54 KLZK 310516
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1216 AM CDT Wed Mar 31 2021

ARC019-310526-
/O.CAN.KLZK.SV.W.0051.000000T0000Z-210331T0530Z/
Clark AR-
1216 AM CDT Wed Mar 31 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3394 9288 3413 9288 3418 9254 3393 9253
TIME...MOT...LOC 0516Z 267DEG 30KT 3407 9285 

$$

ARC039-053-059-310530-
/O.CON.KLZK.SV.W.0051.000000T0000Z-210331T0530Z/
Grant AR-Dallas AR-Hot Spring AR-
1216 AM CDT Wed Mar 31 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHWESTERN GRANT...NORTHWESTERN DALLAS AND SOUTHEASTERN HOT
SPRING COUNTIES...

At 1216 AM CDT, a severe thunderstorm was located 10 miles north of
Sparkman, or 13 miles east of Arkadelphia, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Leola...                          Carthage...
Manning...                        Princeton...
Tulip...                          Willow...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3394 9288 3413 9288 3418 9254 3393 9253
TIME...MOT...LOC 0516Z 267DEG 30KT 3407 9285 

HAIL...1.00IN
WIND...60MPH
 
$$

Goudsward

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:23 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Mar 30, 6:23 PM CDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
623 PM CDT Tue Mar 30 2021

.UPDATE...

Updated to include the 00Z aviation discussion.

.AVIATION...
Rain showers will continue to increase through this
evening into tonight. TSRA is possible at central and south
terminals. A cold front will approach the state Wednesday
afternoon clearing terminals from NW to SE. MVFR/IFR conditions
are expected through tonight, however, LIFR conditions are
possible where TSRA sets up. Post frontal passage, VFR conditions
are expected as CIGs lift and VIS improves.

&&

.PREV DISCUSSION...(ISSUED 249 PM CDT Tue Mar 30 2021)
SHORT TERM...Tonight Through Thursday
An upper ridge continues to move east and is along the east coast
with a large upper trough over the Plains. This trough will slide to
the east Wednesday and Thursday. The upper trough axis will move to
the Appalachians Thursday.

A warm front in south Arkansas will continue to lift north this
afternoon and evening as a cold front approaches from the northwest.
Ahead of the cold front, showers and thunderstorms will develop.
Rain chances will increase overnight and taper off on Wednesday.
A few storms could become severe this evening with large hail and
damaging winds the main threats. Flash flooding could be a
concern in the south and southeast with a saturated ground and one
to one and a quarter inches of rain expected. Thursday will be dry
as surface high pressure increases over the area.

The Freeze Watch will continue for Thursday morning. Lows tonight
will be in the upper 30s to upper 40s and then in the lower to mid
30s Wednesday night. Highs will be in the 50s Wednesday and in the
mid 50s to mid 60s Thursday.

LONG TERM...Thursday Night Through Tuesday
Settled wx will prevail through the majority of the extended term.
Broad sfc high pressure will remain in place over the Cntrl MS river
valley through the early portion of the PD w/ AR on the S/Wrn
periphery of anticyclonic flow. Fri morning, another freeze will be
possible over the N/Ern quarter of the state, w/ a majority of the
hazard area flirting with the freezing mark and some readings just a
few degrees below the freezing mark further N/E.

As the sfc high pressure begins to shift E/wrd slowly, upper flow
will become somewhat stagnant w/ weakening hgt field gradients and
quasi-zonal mean flow. W/ no upper-lvl support, the sfc high will
stall out over the Appalachians and position a regime of Srly winds
over the FA, and promote a warming trend towards seasonable
temperatures, and overnight low temps becoming more regulated. Due
to the stalled high, a strong sfc pres grad will be noted over the
Cntrl and Srn Plains, which could result in some strong to gusty
gradient winds spilling over into the FA by this weekend and into
next week. Otherwise, no sig or hazardous wx is anticipated.

&&

.LZK Watches/Warnings/Advisories...
Freeze Watch from late Wednesday night through Thursday morning
FOR Baxter-Boone-Fulton-Izard-Lawrence-Marion-Newton-Randolph-
Searcy-Sharp-Stone.

&&

Aviation...CONDRY
Hazardous weather outlook, Mar 30, 3:28 AM CDT, 20 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
328 AM CDT Tue Mar 30 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-311000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
328 AM CDT Tue Mar 30 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A cold front will approach the state from the northwest late this
evening, bringing the potential for scattered thunderstorms with
it. The front will cross the state tonight and some of the storms
could be strong with large hail and gusty winds possible. However,
widespread severe weather is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Following the cold front, strong and gusty northerly winds of 15-20
mph with gusts in excess of 25 mph will possible through Wednesday
evening. Caution is advised on area lakes.

Later in the week, below average morning temperatures are expected.
There is a possibility of sub freezing temperatures in the north
Thursday morning, and in northern/eastern/central sections of the
state Friday morning. Temperatures are expected to drop into the
upper 20s to lower 30s across these areas with widespread lows in
the 30s elsewhere.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

230/Goudsward

In the hours before

Special weather statement, Mar 30, 8:53 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Little Rock AR
853 PM CDT Tue Mar 30 2021

ARZ065-310215-
Desha AR-
853 PM CDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DESHA COUNTY UNTIL 915 PM
CDT...

At 853 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Yancopin to 6 miles west of Rosedale to
near Kelso to McGehee. Movement was east at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Rohwer...                         Arkansas City...
Watson...                         Lucca Landing...
Yancopin...                       McGehee...
Kelso...                          Masonville...
McArthur...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3396 9097 3397 9109 3393 9101 3385 9107
      3378 9099 3378 9113 3373 9115 3367 9103
      3370 9121 3369 9122 3362 9113 3361 9113
      3356 9145 3357 9145 3398 9122 3396 9121
      3394 9115 3400 9116 3410 9088 3409 9087
TIME...MOT...LOC 0153Z 256DEG 29KT 3392 9115 3387 9114 3379 9121 3361
9140

62
Special weather statement, Mar 30, 11:21 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1121 PM CDT Tue Mar 30 2021

ARZ052>054-062-310500-
Hot Spring AR-Pike AR-Clark AR-Dallas AR-
1121 PM CDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK...SOUTHEASTERN
PIKE...NORTHWESTERN DALLAS AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL
MIDNIGHT CDT...

At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Okolona, or 16 miles north of Prescott, moving east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Arkadelphia...                    Caddo Valley...
Okolona...                        Gum Springs in Clark County...
Richwoods...                      Halfway...
Antoine...                        Lower Lake Recreation Area...
Curtis...                         Manning...
Joan...                           Hollywood...
Dalark...                         Griffithtown...

LAT...LON 3396 9338 3395 9340 3396 9346 3411 9350
      3424 9278 3400 9273 3395 9337
TIME...MOT...LOC 0420Z 260DEG 39KT 3404 9339

Goudsward

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:53 PM CDTSpecial Weather StatementLZKDesha22 min
Mar 30, 11:21 PM CDTSpecial Weather StatementLZKClark39 min
Mar 31, 12:25 AM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Hot Spring, Jefferson50 min
Mar 31, 1:08 AM CDTSevere Thunderstorm WarningLZKCleveland, Grant, Jefferson, Lincoln28 min
Mar 31, 1:41 AM CDTSpecial Weather StatementLZKOuachita49 min
Mar 31, 2:21 AM CDTSpecial Weather StatementLZKDesha24 min
Mar 31, 2:59 AM CDTSpecial Weather StatementLZKDrew46 min
Mar 31, 3:14 AM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Desha, Drew46 min
Mar 31, 3:41 AM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln34 min
Mar 31, 4:02 AM CDTSpecial Weather StatementLZKDrew13 min
Mar 31, 4:17 AM CDTFrost AdvisoryLZKCleburne, Independence, Jackson7 hr
Mar 31, 4:17 AM CDTFreeze WarningLZKBaxter, Cleburne, Fulton, Independence, Izard, Jackson and 7 more29 hr
Mar 31, 2:38 PM CDTFreeze WatchLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 30 more24 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.